Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Masturbated using liquid soap. Skin on penis dried out. Using hydrocortisone. Is this irritant dermatitis?

User rating for this question
Answered by

Practicing since : 2003
Answered : 304 Questions
About 4 months ago I masturbated using a certain kind of liquid soap I found in the medicine cabinet. The next day the skin on my penis shaft and glans was all dried out and the glans developed red indented streaks which later turned white. I consulted a dermatologist online and he said to use hydrocortisone cream and petroleum jelly for 2 weeks and that it should clear up (it didn't). To this day the skin on my glans is all dried out and still has the aforementioned streaks. Is this some kind of irritant contact dermatitis and if so can anything be done to restore the skin on my glans? It is causing me great distress emotionally. I can hardly bear to look at my penis anymore because of the ugly marks that are there. Please help me resolve this problem.
Posted Wed, 6 Jun 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 2 hours later


Thanks for your query.

As per your description, there are 2 possibilities that I can explain your symptoms.
1. Irritant dermatitis - here the symptoms are predominantly dryness.
2. Candidal balanitis - the symptoms include erythema and streaks and cuts can occur.

So if the currently symptoms is mere dryness, dermatitis is most likely while wet lesions with erythema are consistent with candidial balanitis.

The medication prescribed by your doctor is right for the treatment of irritant dermatitis and if symptoms subsided and only dryness is left then there is nothing to worry. You can continue with the same else you should visit a dermatologist in person to get a detailed examination. Your dermatologist needs to rule out Candida infection where the treatment would be the use of antifungal.

Hope this answers your query. Let me know if you have any further queries.

Wish you good health.

Dr.Rohit Batra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor